Tornadoes · United States · Kansas · 2005

F0 tornado, Ellis, Kansas, June 9, 2005

This F0 tornado ran 1.2 miles across Ellis County on June 9, 2005, touching down at 6:58 PM CDT and reaching 50 yards wide. It killed nobody.

The rating scale

Tracks are drawn in the color of the rating. The Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. F040 to 72 mphthis tornado

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. F173 to 112 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. F2113 to 157 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. F3158 to 206 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. F4207 to 260 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. F5261 to 318 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
F0
Date
June 9, 2005
Touchdown
6:58 PM CDT (23:58 UTC)
Path length
1.2 miles (1.9 km)
Path width
50 yards (46 m)
Deaths
0
Injuries
0
County
Ellis County
Touchdown point
38.980, -99.550
Lift-off point
39.000, -99.520
Record number
967

What the Weather Service recorded

This tornado did not hit anything.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

24 minutes of warning. NWS DDC issued a tornado warning for this county at 23:34 UTC, 24 minutes before the tornado touched down, in force until 00:30 UTC.

Issued (UTC)ExpiredProductOffice
23:34 UTC00:30 UTCTornado WarningDDC
00:31 UTC01:02 UTCTornado WarningDDC

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Moderate Risk, with a 0.15 chance of a tornado within 25 miles. The outlook in force was issued at 21:04 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before the tornado touched down at Jun 9, 2:25 PM CDT, 4 hours 33 minutes earlier.

Area forecast discussion, Jun 9, 2:25 PM CDT, 4 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
225 PM CDT THU JUN 9 2005

.DISCUSSION...

DAYS 1-2...
PRIMARY CONCERN IS SHORT TERM SEVERE STORMS...

OLD OUTFLOW BOUNDARY EXTENDS FROM CENTRAL OK INTO WESTERN KANSAS
BETWEEN GCK AND DDC WITH LLJ ALONG IT AND UPPER LEVEL JET FROM SW TO
CROSS IT THIS EVENING. FROM MORNING SOUNDING 94 OVER 64 GIVES OVER
5K J/KG AND BACKED LOW LEVEL FLOW ON EAST SIDE OF OFB PRODUCES A
VERY HEALTHY SUBCLOUD LAYER HODOGRAPH. WE SHOULD EASILY GET A FEW
SUPERCELLS IN CONVERGENCE ALONG THE OFB AND THE TORNADO THREAT COULD
BE FAIRLY SIGNIFICANT AT LEAST EARLY ON IN THE STORMS DEVELOPMENT.
THE MAIN UPPER LEVEL SHORT WAVE TROUGH HOWEVER LAGS THE SYSTEM A BIT
TO THE SOUTHWEST AND WILL PROBABLY NOT PRODUCE ANY SIGNIFICANT
FORCING UNTIL LATER THIS EVENING. BY THEN WE SHOULD SEE A LOT OF
CONVECTION DEVELOP INTO A MULTICELLULAR CLUSTER ALONG AND NORTH OF
THE COLD FRONT IN NORTHWEST KANSAS. BY TOMORROW, THE FRONT SHOULD
SINK SOUTH INTO THE AREA AND WE MAY WELL SEE THUNDERSTORMS OFF AND
ON THROUGHOUT THE DAY WITH ANOTHER MULTICELLULAR BEAST FORMING OVER
MY CWA AND JUST EAST OF THE SURFACE LOW TOMORROW EVENING. DIDNT
MAKE A LOT OF CHANGES IN THE GRIDS EXCEPT TO TRIM HIGHS TOMORROW AND
ADJUST POPS TO FIT THINKING ABOVE. AS I TYPE THIS WE HAVE
COORDINATED WITH SPC ON A TORNADO WATCH FOR ALL OF MY CWA THROUGH
04Z.

DAYS 3-7...
THE MEDIUM RANGE MODELS ARE IN GOOD AGREEMENT OUT THROUGH 84 HOURS.
THE LATEST ECMWF FROM 09/00Z SUPPORTS HAVING A SHORT BREAK IN PRECIP
CHANCES SUNDAY MORNING, BUT BRINGS A LARGE UPPER TROUGH THROUGH
WESTERN KANSAS SUNDAY AND SUNDAY NIGHT.  FOR THIS REASON, HAVE
INCREASED POPS INTO THE CHANCE CATEGORY /40E & 30W/ SATURDAY NIGHT,
DOWN TO ZERO SUNDAY MORNING, AND THEN BACK TO 40E/30W SUNDAY
AFTERNOON.  THIS UPPER TROUGH SHOULD BE MOVING THROUGH RAPIDLY, AND
DROPPED POPS TO 20 SUNDAY NIGHT.  HOPEFULLY, BY MONDAY, THE CHANCE
FOR POPS WILL DIMINISH, AS WE ARE BETWEEN UPPER IMPULSES BY THAT
TIME.  BOTH THE GFS AND DGEX BRING AN UPPER LEVEL LOW, ALTHOUGH NOT
TOO TIGHT OR DEEP, THROUGH CENTRAL KANSAS ON WEDNESDAY.  SO
INTRODUCED A SLIGHT CHANCE FOR TRW- WEDNESDAY AFTERNOON, AND THEN
AGAIN AFTER MIDNIGHT WEDNESDAY NIGHT AS A SECOND LOBE OF UPPER
VORTICITY ROTATES THROUGH.  AS FAR AS TEMPERATURES, KEPT THE LOWER
MAX TEMPS GOING FOR SUNDAY AND MONDAY, DUE TO AFTER AFFECTS OF THE
COLD FRONTAL PASSAGE SUNDAY.   THEN, WE SHOULD BEGIN SLOWLY WARMING
UP AS AN UPPER LEVEL RIDGE BUILDS IN OVER THE ROCKIES AND WE GET
INTO NORTHWESTERLY DOWN SLOPE AFFECTS.  WARMED MAX TEMPS BACK UP TO
THE 90S BY WEDNESDAY AND KEPT THEM THERE.  AS FOR LOWS, MOSTLY MID
50S NW TO LOWER 60S SE MONDAY AND TUESDAY, RISING TO NEAR 60NW TO
UPPER 60S SE BY THURSDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  62  83  63  81 /  30  60  80  30
GCK  58  81  59  80 /  30  60  80  20
EHA  57  81  60  85 /  20  60  80  20
LBL  61  82  62  84 /  30  60  80  20
HYS  59  83  61  80 /  30  60  80  40
P28  66  85  67  86 /  20  60  80  60

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
.KS...NONE.

&&

JOHNSON/BURKE
Hazardous weather outlook, Jun 9, 11:00 AM CDT, 7 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
1100 AM CDT THU JUN 9 2005

KSZ030-031-043>046-065-066-101000-
ELLIS-LANE-NESS-PAWNEE-RUSH-SCOTT-STAFFORD-TREGO-
1100 AM CDT THU JUN 9 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST KANSAS.

.DAY ONE...TODAY AND TONIGHT

EXTREMELY UNSTABLE AIR COUPLED WITH A COLD FRONT AND THUNDERSTORM
OUTFLOW BOUNDARY FROM LAST NIGHTS STORMS TO OUR EAST WILL PRODUCE
THUNDERSTORMS LATE THIS AFTERNOON OVER PARTS OF NORTHWEST KANSAS.
THESE STORMS ARE EXPECTED TO DEVELOP INTO A CLUSTER OF VERY STRONG
THUNDERSTORMS TONIGHT AND MOVE EAST TO SOUTHEAST ACROSS KANSAS.
WHILE THE STORMS MAY PRODUCE A LITTLE HAIL, THE MAIN DANGER WILL BE
FROM TORRENTIAL RAINS AND STRONG OUTFLOW WINDS TONIGHT.

ALONG AND NORTH OF A SCOTT CITY TO NESS CITY, LARNED AND ST JOHN
IS THE AREA MOST THREATENED BY THESE STORMS TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SEVERE THUNDERSTORMS ARE A GOOD POSSIBILITY FRIDAY INTO FRIDAY NIGHT,
AND THEN AGAIN ON SUNDAY, ALONG WITH LOCALLY HEAVY RAINS.

.SPOTTER ACTIVATION STATEMENT...

A FEW STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

KSZ061>064-074>081-084>090-101000-
BARBER-CLARK-COMANCHE-EDWARDS-FINNEY-FORD-GRANT-GRAY-HAMILTON-
HASKELL-HODGEMAN-KEARNY-KIOWA-MEADE-MORTON-PRATT-SEWARD-STANTON-
STEVENS-
1100 AM CDT (1000 AM MDT) THU JUN 9 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST KANSAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SEVERE STORMS ARE POSSIBLE THIS AFTERNOON AND EVENING.
LARGE HAIL IS POSSIBLE WITH THE STRONGEST STORMS. THE BEST CHANCE OF
STORMS WILL BE NORTHWEST OF A LINE FROM LIBERAL TO DODGE CITY TO
LARNED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SEVERE THUNDERSTORMS ARE A GOOD POSSIBILITY FRIDAY INTO FRIDAY NIGHT,
AND THEN AGAIN ON SUNDAY, ALONG WITH LOCALLY HEAVY RAINS.

.SPOTTER ACTIVATION STATEMENT...

A FEW STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

JOHNSON

In the hours before

Local storm report, Jun 9, 5:54 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
554 PM CDT THU JUN 09 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             12 WNW FOWLER           37.45N 100.40W
06/09/2005  1.75 INCH        MEADE              KS   PUBLIC

&&

01
Local storm report, Jun 9, 6:12 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
612 PM CDT THU JUN 09 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0602 PM     TORNADO          2 NW TREGO CENTER       38.90N 99.93W
06/09/2005                   TREGO              KS   TRAINED SPOTTER

            BRIEF TORNADO TOUCHDOWN AT 602 PM AND AGAIN AT 605 PM.
            ALSO REPORTED BY KSNW STORM SPOTTER.

&&

01
Local storm report, Jun 9, 6:18 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
618 PM CDT THU JUN 09 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TORNADO          1 N TREGO CENTER        38.89N 99.90W
06/09/2005                   TREGO              KS   NWS EMPLOYEE

            LARGE CONDENSATION FUNNEL WITH DEBRIS CLOUD OBSERVED

&&

01
Local storm report, Jun 9, 6:31 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
631 PM CDT THU JUN 09 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HAIL             WAKEENEY                39.02N 99.88W
06/09/2005  1.75 INCH        TREGO              KS   TRAINED SPOTTER

&&

01
Local storm report, Jun 9, 6:38 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
638 PM CDT THU JUN 09 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0634 PM     TORNADO          2 S OGALLAH             38.95N 99.73W
06/09/2005                   TREGO              KS   TRAINED SPOTTER

&&

01
Local storm report, Jun 9, 6:52 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
652 PM CDT THU JUN 09 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0646 PM     TORNADO          2 SW FOWLER             37.36N 100.22W
06/09/2005                   MEADE              KS   LAW ENFORCEMENT

            ALSO REPORTED BY STORM CHASER.

&&
TORNADO ALSO REPORTED BY KAKE TELEVISION TEAM.

01

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Dodge City, (KDDC), 12:00Z

12.0 hours before the tornado, 139 km from the path. June 9, 2005.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2005-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 3849 joules per kilogram, CIN -97, lifted condensation level 730 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Dodge City, at 12:00Z on 2005-06-09The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 233 square meters per square second, 0 to 6 km bulk shear 33 knots.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
3849 J/kg
Mixed-layer CIN
-97 J/kg
Surface CAPE
3031 J/kg
Mixed-layer LCL
730 m above ground
0-6 km bulk shear
33 kt
0-1 km bulk shear
38 kt
0-1 km storm-relative helicity
233 m²/s²
0-3 km storm-relative helicity
206 m²/s²
Significant tornado parameter
2.1
Supercell composite
9.1
0-3 km lapse rate
5.2 K/km

Open this sounding in Storm Lab

Dodge City, (KDDC), 00:00Z

0.0 hours before the tornado, 139 km from the path. June 10, 2005.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2005-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 1692 joules per kilogram, CIN -123, lifted condensation level 2128 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Dodge City, at 00:00Z on 2005-06-10The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 197 square meters per square second, 0 to 6 km bulk shear 28 knots.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
1692 J/kg
Mixed-layer CIN
-123 J/kg
Surface CAPE
2633 J/kg
Mixed-layer LCL
2128 m above ground
0-6 km bulk shear
28 kt
0-1 km bulk shear
20 kt
0-1 km storm-relative helicity
197 m²/s²
0-3 km storm-relative helicity
258 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.6
0-3 km lapse rate
7.9 K/km

Open this sounding in Storm Lab

The radar

The Dodge City radar (KDDC), 142 km away, was scanning. The volume nearest the touchdown began at 23:58 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
21:05 UTCTORNADO5 Nne Saint PeterGraham, KS
21:25 UTCTORNADO5 Wsw Hill CityGraham, KS
21:50 UTCHAIL 1.753 S Hill CityGraham, KS
22:01 UTCTORNADODamarRooks, KSMULTIPLE TORNADOES VISIBLE
22:05 UTCHAIL 1DamarRooks, KSTORRENTIAL RAIN, FOUR MILE WIDE WALL CLOUD SIGHTED.
22:05 UTCTORNADO2 Sw DamarGraham, KS
22:10 UTCHAIL 0.75Trego CenterTrego, KS
22:14 UTCHAIL 15 N DamarRooks, KS
22:15 UTCHAIL 1.25Hill CityGraham, KS
22:20 UTCHAIL 1DamarRooks, KS4 MILE WIDE WALL CLOUD SPOTTED, TORRENTIAL RAIN REPORTED.
22:20 UTCHAIL 1DamarRooks, KSTORRENTIAL RAIN, FOUR MILE WIDE WALL CLOUD SPOTTED.
22:20 UTCTORNADO2 S DamarRooks, KS
22:20 UTCTORNADO2 S DamarRooks, KS
22:20 UTCTORNADO2 S DamarRooks, KS
22:20 UTCTORNADOPalcoRooks, KS
22:30 UTCTSTM WND DMGDamarRooks, KSAPPARENT REAR FLANK DOWNDRAFT BETWEEN PALCO AND DAMAR SNAPPED OFF POWER POLES.
22:30 UTCTORNADO3 S Webster State ParkRooks, KSA FARM WAS DESTROYED...INCLUDING EXTENSIVE DAMAGE TO THE FARM HOUSE.
22:35 UTCTORNADO5 Nw ZurichRooks, KSDISTANCE ESTIMATED
22:35 UTCTORNADO6 Se StocktonRooks, KSTORNADO W/DEBRIS REPORTED
22:35 UTCTORNADO6 Sw StocktonRooks, KSTORNADO W/DEBRIS REPORTED
22:39 UTCHAIL 1.754 W NicodemusGraham, KS
22:40 UTCHAIL 1.75BogueGraham, KS
22:51 UTCTORNADO6 N ZurichRooks, KS
22:54 UTCTORNADO2 Sw StocktonRooks, KS2 RAIN WRAPPED TORNADOES SPOTTED
22:58 UTCTORNADOStocktonRooks, KSDEPUTY REPORTS TORNADO ON NORTH SIDE OF STOCKTON
23:02 UTCTORNADO2 Nw Trego CenterTrego, KSBRIEF TORNADO TOUCHDOWN AT 602 PM AND AGAIN AT 605 PM. ALSO REPORTED BY KSNW STORM SPOTTER.
23:05 UTCTORNADO1 N Trego CenterTrego, KSTORNADO DAMAGE OVER A WIDE PATH WITH SIGNIFICANT DAMAGE TO THE ROOF OF A HOME ALONG HIGHWAY 283.
23:15 UTCTORNADO1 N Trego CenterTrego, KSLARGE CONDENSATION FUNNEL WITH DEBRIS CLOUD OBSERVED
23:18 UTCHAIL 1WakeeneyTrego, KS
23:25 UTCHAIL 1.75WakeeneyTrego, KS
23:34 UTCTORNADO2 S OgallahTrego, KS
23:41 UTCTORNADO4 E OgallahTrego, KSTHREE SEMI TRUCKS BLOWN OVER ON THE WESTBOUND SIDE OF I70. HIGHWAY SIGN TWISTED.
23:58 UTCTORNADOOgallahTrego, KSRELAYED BY GOODLAND NATIONAL WEATHER SERVICE
00:12 UTCTORNADO6 N EllisEllis, KSREPORTED BY KSNW STORM SPOTTER.
00:14 UTCTORNADOTrego CenterTrego, KSTORNADO NEAR TREGO CENTER.
00:22 UTCTORNADO13 W Trego CenterTrego, KS
00:35 UTCTORNADO9 W Trego CenterTrego, KS
00:35 UTCTSTM WND GST 7013 Sse Hill CityGraham, KSTREE LIMBS 3 INCHES IN DIAMETER KNOCKED DOWN

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2005 tornado in KansasEvery tornado in Kansas since 1950Warnings in force in Kansas nowThe forecast where you are

The other tornadoes of June 9, 2005

36 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
June 96:33 AM CDTF1Iberville Parish, LA0.230$180,000
June 94:20 PM CDTF2Graham, KS9.5400
June 94:31 PM CDTF0Decatur, KS1.525
June 94:45 PM CDTF0Decatur, KS0.825
June 94:45 PM CDTF0Graham, KS0.325
June 94:46 PM CDTF0Graham, KS0.625
June 95:05 PM CDTF0Rooks, KS2.540$30,000
June 95:18 PM CDTF0Trego, KS2.050
June 95:25 PM CDTF1Rooks, KS9.060$300,000
June 95:34 PM CDTF1Rooks, KS6.090$300,000
June 95:57 PM CDTF1Rooks, KS4.050$300,000
June 96:00 PM CDTF3Trego, KS6.0200
June 96:16 PM CDTF1Trego, KS3.5100
June 96:24 PM CDTF1Trego, KS4.4100
June 96:25 PM CDTF3Hale, TX15.0900$300,000
June 96:27 PM CDTF0Pecos, TX0.5100
June 96:29 PM CDTF0Brewster, TX0.7100
June 96:29 PM CDTF1Trego, KS8.2100$3.0 million
June 96:38 PM CDTF0Meade, KS1.330
June 96:40 PM CDTF0Winnebago, WI3.040
June 96:43 PM CDTF0Meade, KS1.825
June 96:46 PM CDTF1Meade, KS0.820
June 96:55 PM CDTF2Meade, KS9.2200
June 96:57 PM CDTF0Gove, KS0.850
June 97:02 PM CDTF0Carson, TX0.125
June 97:14 PM CDTF0Calumet, WI0.125
June 97:14 PM CDTF0Trego, KS1.850
June 97:15 PM CDTF0Ellis, KS1.830
June 97:33 PM CDTF1Gove, KS1.550
June 98:05 PM CDTF1Meade, KS8.0150
June 98:06 PM CDTF0Beaver, OK0.125
June 98:30 PM CDTF0Donley, TX0.230$10,000
June 98:47 PM CDTF0Donley, TX0.125
June 99:30 PM CDTF0Meade, KS1.030
June 99:40 PM CDTF0Crosby, TX1.050
June 910:00 PM CDTF0Dickens, TX1.050

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.